Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 44, NWS La Crosse, WI

May 15, 20174 counties in Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 15, 2017, 6:40 PM CDT for 4 counties in Iowa. It was in force for 65 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2017, 6:40 PM CDT (23:40 UTC)
Expired
May 15, 2017, 7:45 PM CDT
In force
65 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Allamakee County, IA, Chickasaw County, IA, Fayette County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:40 PM CDTHAIL 22 Nne Little Turkey, IARIGHT ON CHICKASAW / WINNESHIEK CO. LINE.
May 15, 6:40 PM CDTHAIL 24 S Protivin, IARIGHT ON CHICKASAW / WINNESHIEK CO. LINE
May 15, 6:47 PM CDTTORNADO2 Wsw Calmar, IATREE DAMAGE EVIDENCE OF A BRIEF LOW-END EF0 TORNADO IN THE LAKE MEYER AREA AND ALONG 265TH AVE FURTHER WEST.
May 15, 6:53 PM CDTTSTM WND DMG3 Ne Festina, IAPOSSIBLE TORNADO. COMMODITY SHED COMPLETELY DESTROYED, 30 FT TRAVEL TRAILER TOSSED ACROSS LAWN, SEVERAL OTHER BUILDINGS DAMAGED, LARGE PINE TREE WAS TOPPED AND FOUND 1/4 OF A MILE TO THE EAST IN A FIELD. DAMAGE PATH WITH DEBRIS FROM LOCATION HEADING E/SE FROM
May 15, 6:54 PM CDTTSTM WND DMGSpillville, IALOTS OF TREE DAMAGE REPORTED
May 15, 6:54 PM CDTTSTM WND DMGSpillville, IALOTS OF TREE DAMAGE REPORTED.
May 15, 6:54 PM CDTHAIL 1.5Spillville, IA
May 15, 6:55 PM CDTHAIL 1Spillville, IA
May 15, 6:56 PM CDTTSTM WND DMGCalmar, IATREES DOWN
May 15, 6:56 PM CDTTSTM WND DMGCalmar, IATREES DOWN.
May 15, 6:56 PM CDTTSTM WND GST 82Calmar, IATIME ESTIMATED FROM RADAR.
May 15, 6:57 PM CDTTSTM WND DMGCalmar, IATREES DOWN. ONE BUILDING WITH SIDING DAMAGE.
May 15, 6:59 PM CDTHAIL 2Calmar, IA
May 15, 7:00 PM CDTTSTM WND DMG3 Ne Festina, IADELAYED REPORT. SHED DESTROYED, 30 FOOT TRAVEL TRAILER TOSSED ACROSS LAWN, PINE TREE TOPPED.
May 15, 7:10 PM CDTTSTM WND DMG3 S Frankville, IANUMEROUS TREES DOWN.
May 15, 7:10 PM CDTTSTM WND DMG3 Sse Frankville, IANUMEROUS TREES DOWN
May 15, 7:10 PM CDTTSTM WND DMGOssian, IAHIGHWAY 52 BLOCKED FROM DOWNED TREES IN OSSIAN
May 15, 7:10 PM CDTTSTM WND DMGOssian, IAHIGHWAY 52 BLOCKED FROM DOWNED TREES IN OSSIAN.
May 15, 7:11 PM CDTTSTM WND DMG1 Nnw Fayette, IATREES DOWN AND ROOFS OFF BUILDINGS IN NUMEROUS AREAS. CENTRAL PART OF COUNTY SEEMS HARDEST HIT.
May 15, 7:11 PM CDTTSTM WND DMG4 E Randalia, IATREES DOWN AND ROOFS OFF BUILDINGS IN NUMEROUS AREAS. CENTRAL PART OF COUNTY SEEMS HARDEST HIT.
May 15, 7:22 PM CDTTSTM WND DMG2 E Postville, IASIGNS BLOWN DOWN
May 15, 7:22 PM CDTTSTM WND DMG2 E Postville, IASIGNS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 5:11 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WUUS53 KARX 152340
SVRARX
IAC005-037-065-191-160045-
/O.NEW.KARX.SV.W.0044.170515T2340Z-170516T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
640 PM CDT MON MAY 15 2017

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Fayette County in northeastern Iowa...
  Western Allamakee County in northeastern Iowa...
  Southeastern Winneshiek County in northeastern Iowa...
  Southeastern Chickasaw County in northeastern Iowa...

* Until 745 PM CDT

* At 640 PM CDT, severe thunderstorms were located along a line
  extending from near Decorah to near Nashua, moving east at 35 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Severe thunderstorms will be near...
  Decorah around 645 PM CDT. 
  Waukon around 705 PM CDT. 
  Fredericksburg around 710 PM CDT. 
  Lansing around 725 PM CDT. 
  Hawkeye around 730 PM CDT. 
  Maynard around 740 PM CDT. 
  West Union, Fayette, Arlington and Elgin around 745 PM CDT. 

Other locations impacted by these severe thunderstorms include
Hardin, Wadena, Westgate, Castalia and St. Lucas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9208 4291 9208 4291 9249 4341 9174
      4342 9120 4308 9139 4308 9161 4269 9161
      4264 9163
TIME...MOT...LOC 2340Z 274DEG 30KT 4337 9172 4290 9252 

HAIL...1.50IN
WIND...60MPH
 
$$
JAM
4 follow-up statements
083 
WWUS53 KARX 152346
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
646 PM CDT MON MAY 15 2017

IAC005-037-065-191-160045-
/O.CON.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Fayette IA-Allamakee IA-Winneshiek IA-Chickasaw IA-
646 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FAYETTE...WESTERN ALLAMAKEE...SOUTHEASTERN WINNESHIEK AND
SOUTHEASTERN CHICKASAW COUNTIES...

At 644 PM CDT, severe thunderstorms were located along a line
extending from near Decorah to near Nashua, and are nearly 
stationary. Two inch hail was reported 4 miles south of Protivin at 
640 PM CDT.  

HAZARD...Two inch hail and 70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

These severe storms will be near...
  Decorah around 650 PM CDT. 
  Waukon around 705 PM CDT. 
  Fredericksburg around 715 PM CDT. 
  Lansing around 730 PM CDT. 
  Hawkeye around 735 PM CDT. 
  Maynard around 740 PM CDT. 
  West Union, Fayette and Arlington around 745 PM CDT. 

Other locations impacted by these severe thunderstorms include
Hardin, Wadena, Westgate, Castalia and St. Lucas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9208 4291 9208 4291 9249 4341 9174
      4342 9120 4308 9139 4308 9161 4269 9161
      4264 9163
TIME...MOT...LOC 2344Z 274DEG 30KT 4337 9172 4290 9252 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
 
$$

JAM
427 
WWUS53 KARX 160016
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
716 PM CDT MON MAY 15 2017

IAC005-037-065-191-160045-
/O.CON.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Fayette IA-Allamakee IA-Winneshiek IA-Chickasaw IA-
716 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FAYETTE...WESTERN ALLAMAKEE...SOUTHEASTERN WINNESHIEK AND
SOUTHEASTERN CHICKASAW COUNTIES...

At 715 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Waukon to 6 miles west of Farmersburg
to near Arlington, moving east at 70 mph.

HAZARD...Two inch hail and 70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

These severe storms will be near...
  Lansing around 730 PM CDT. 

Other locations impacted by these severe thunderstorms include
Hardin, Wadena, Westgate, Castalia and St. Lucas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9208 4291 9208 4291 9249 4341 9174
      4342 9120 4308 9139 4308 9161 4269 9161
      4264 9163
TIME...MOT...LOC 0015Z 272DEG 62KT 4324 9160 4297 9149 4272 9168 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
 
$$

JSB
874 
WWUS53 KARX 160033
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
733 PM CDT MON MAY 15 2017

IAC037-160042-
/O.CAN.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Chickasaw IA-
733 PM CDT MON MAY 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICKASAW COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Iowa.

LAT...LON 4264 9208 4291 9208 4322 9160 4323 9131
      4308 9139 4308 9161 4269 9161 4264 9163
TIME...MOT...LOC 0032Z 274DEG 30KT 4323 9142 4296 9131 4271 9150 

$$

IAC005-065-191-160045-
/O.CON.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Fayette IA-Allamakee IA-Winneshiek IA-
733 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FAYETTE...SOUTHWESTERN ALLAMAKEE AND SOUTHEASTERN WINNESHIEK
COUNTIES...

At 732 PM CDT, severe thunderstorms were located along a line
extending from near Waukon to near Farmersburg to near Strawberry
Point, moving east at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

these severe thunderstorms will remain over mainly rural areas of
Fayette...southwestern Allamakee and southeastern Winneshiek
Counties, including the following locations: Hardin, Wadena,
Westgate, Castalia and Randalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4264 9208 4291 9208 4322 9160 4323 9131
      4308 9139 4308 9161 4269 9161 4264 9163
TIME...MOT...LOC 0032Z 274DEG 30KT 4323 9142 4296 9131 4271 9150 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

JSB
026 
WWUS53 KARX 160043
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
743 PM CDT MON MAY 15 2017

IAC005-065-191-160052-
/O.EXP.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Fayette IA-Allamakee IA-Winneshiek IA-
743 PM CDT MON MAY 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...SOUTHWESTERN
ALLAMAKEE AND SOUTHEASTERN WINNESHIEK COUNTIES WILL EXPIRE AT 745 PM
CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Iowa.

Remember, a Severe Thunderstorm Warning still remains in effect for
southeast Allamakee County until 815 PM CDT.

LAT...LON 4264 9208 4291 9208 4322 9160 4323 9131
      4308 9139 4308 9161 4269 9161 4264 9163
TIME...MOT...LOC 0042Z 274DEG 30KT 4323 9132 4295 9121 4271 9140 

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:39 PM CDT, 1 minute earlier.

Area forecast discussion, May 15, 6:39 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service La Crosse WI
639 PM CDT Mon May 15 2017

.SHORT TERM...(This evening through Tuesday)
Issued at 233 PM CDT Mon May 15 2017

Complex scenario this afternoon into the overnight concerning
thunderstorm coverage and severe potential. As of 15.19Z, there is
a narrow band of showers and thunderstorms from the Twin Cities to
La Crosse to Richland Center along the leading instability gradient.
These storms are producing some pea hail and brief heavy rain,
but are otherwise not expected to produce widespread severe
storms as they lift northeastward this afternoon.

For much of the morning, convection allowing models (CAMs) were
showing additional convective development by mid-afternoon across
south-central MN into northern IA within 1500-2500 J/kg MLCAPE
instability plume (surface dewpoints mid 50s to mid 60s) and 30 to
40 kts of 0-3 km shear as a weak short-wave lifted across the
region. Latest HRRR/ESRL HRRR now appear to be backing away from
that idea somewhat, or least delaying it until late afternoon/early
evening, so overall confidence not as high as preferred this
close to a potential event. If storms do develop, instability/shear
profiles support large hail and damaging winds for areas mainly
south of I-90. Farther north, severe potential is more limited.

A second round of showers and thunderstorms is possible later this
evening and into the overnight as an ill-defined surface warm
front currently draped across central IA is forecast to lift
northward with a strengthening low-level jet. Elevated storms
north of the front could produce hail, but freezing levels around
12-13 kft may be a limiting factor for severe hail. Perhaps a
greater threat will be locally heavy rainfall with training
potential and PWATs around 1.5 inches, although placement of this
precipitation is uncertain and dependent on the evolution of
storms this afternoon. If, and it's a big if, the warm front can
move far enough north early this evening and encounter a more
unstable/pristine, moisture-rich boundary layer, cannot completely
rule out an isolated tornado or damaging winds. Confidence in
this scenario is very low.

Warm front should lift north of I-90 by 12Z Tuesday, allowing for
some lingering morning convection mainly north of I-94. Still
expect a drying trend into the afternoon with periods of sunshine.
Atmosphere becomes well capped with 925 hPa temperatures rising
to between +21 and +24 Celsius. Assuming there is clean window
with more sun than clouds, temperatures are likely to rise into
the mid to upper 80s, but still cannot rule out some locations
reaching 90 degrees. Tuesday still looking breezy to locally windy
with roughly 30 to 35 kts in the well mixed boundary layer. This
will result in frequent southerly gusts up to 35 mph, especially
west of the MS River.

.LONG TERM...(Tuesday night through Monday)
Issued at 233 PM CDT Mon May 15 2017

Shower and thunderstorm chances return Tuesday night through
Wednesday as a negatively-tilted 500 hPa closed low lifts
northeastward from the Central Plains to the Upper Midwest.
Despite strong shear, severe potential looks iffy at this point
with a dirty warm sector. If substantial clearing/heating can
occur ahead of the eastward advancing cold front, some severe
storms will be possible. Latest GFS/NAM/ECMWF continue to show
that the highest QPF will fall along and north of the surface low
track from central MN into northern WI. Highs Wednesday will be
cooler, generally in the 70s region-wide.

Should see a brief dry period on Thursday with short-wave ridging
aloft, although temperatures will be dropping into the 60s for
highs. Precipitation chances return Friday into the weekend as a
broad trough with multiple short-waves takes up residence across
the the western two-thirds of the CONUS. Instability generally
remains south of the forecast area, so thunder activity is
unlikely. Temperatures will also be unseasonably cool with daily
highs in the upper 50s to lower 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 639 PM CDT Mon May 15 2017

Scattered showers and thunderstorms are expected at the taf sites
tonight. MVFR to IFR conditions are possible in and near any
storms. This activity should lift north of the TAF sites after
10Z. VFR conditions are then expected.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Rogers
LONG TERM...Rogers
AVIATION...Wetenkamp
Hazardous weather outlook, May 15, 3:16 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
316 PM CDT Mon May 15 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-161200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
316 PM CDT Mon May 15 2017

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota and southwest into central Wisconsin.

.DAY ONE...Tonight

Thunderstorms are expected to increase in coverage this evening
and continue into the overnight. The greatest risks will be large
hail and locally heavy rainfall. Localized flooding would be
possible where storms repeat over the same area. A very small risk
exists for a damaging wind gust or brief tornado over northeast
Iowa and southwest Wisconsin through early evening.

There is still some uncertainty on the timing, location, and
coverage of the storms tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional chances for thunderstorms will exist Tuesday morning
and again Tuesday night through Wednesday evening. A few storms on
Wednesday could pose a risk for severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this early evening in northeast
Iowa and southwest Wisconsin should storms develop.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

baumgardt

In the hours before

Local storm report, May 15, 6:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             2 SE CHARLES CITY       43.05N 92.65W
05/15/2017  E0.88 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

CJA
Local storm report, May 15, 6:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             RIDGEWAY                43.30N 91.99W
05/15/2017  E1.25 INCH       WINNESHIEK         IA   911 CALL CENTER

0607 PM     HAIL             1 N DECORAH             43.32N 91.79W
05/15/2017  E0.25 INCH       WINNESHIEK         IA   911 CALL CENTER

&&

SHEA
Local storm report, May 15, 6:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             1 W IONIA               43.04N 92.48W
05/15/2017  M1.00 INCH       CHICKASAW          IA   EMERGENCY MNGR

&&

SHEA
Local storm report, May 15, 6:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     NASHUA                  42.95N 92.54W
05/15/2017                   CHICKASAW          IA   TRAINED SPOTTER

            NUMEROUS TREES BLOWN DOWN...SNAPPED...UPROOTED

&&

SHEA
Local storm report, May 15, 6:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             1 S NEW HAMPTON         43.05N 92.31W
05/15/2017  E0.25 INCH       CHICKASAW          IA   PUBLIC

0634 PM     TSTM WND DMG     1 S NASHUA              42.94N 92.54W
05/15/2017                   CHICKASAW          IA   EMERGENCY MNGR

            TREES BLOWN DOWN

&&

SHEA
Local storm report, May 15, 6:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
639 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             2 S NEW HAMPTON         43.03N 92.31W
05/15/2017  E2.00 INCH       CHICKASAW          IA   EMERGENCY MNGR

            REPORTED BY LAW ENFORCEMENT ON HIGHWAY 63 AT EXIT 201

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:50 PM CDTSpecial Weather StatementARXMitchell55 min
May 15, 5:22 PM CDTSpecial Weather StatementARXFloyd, Mitchell23 min
May 15, 5:40 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd, Howard, Mitchell65 min
May 15, 5:55 PM CDTSevere Thunderstorm WarningARXWinneshiek50 min
May 15, 6:46 PM CDTTornado WarningARXWinneshiek44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.